MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user reported a general decrease in the hearing performance of his device.However, when applying pressure to the processor coil, he claimed to hear well.Re-implantation is considered.
 
Event or Problem Description
The user reported a general decrease in the hearing performance of his device.The user showed good benefit before.However, when applying pressure to the processor coil, he claimed to hear well.Re-implantation is considered, but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: based on the received information and in situ measurements from the field, it seems that the reported issue might be related to a transient air bubble over the reference electrode.Latest in situ measurements indicate normal impedance values.However, re-implantation is considered but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: based on the received information and in situ measurements from the field, it seems that the reported issue might be related to a transient air bubble over the reference electrode.Latest in situ measurements indicate normal impedance values.However, the concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
The user reported a general decrease in the hearing performance of his device.The user showed good benefit before.However, when applying pressure to the processor coil, he claimed to hear well.The user has been re-implanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18746359
Report Number9710014-2024-00166
Device Sequence Number20787087
Product Code MCM
UDI-Device Identifier09008737369026
UDI-Public(01)09008737369026
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/17/2024
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer02/12/2024
02/12/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/15/2024
02/11/2025
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale